Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 41, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 19, 2009, 3:44 AM PDT for 4 counties in Nevada; San Bernardino County, California. It took effect at Oct 19, 2009, 12:42 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2009, 3:44 AM PDT (10:44 UTC)
- In effect from
- Oct 19, 2009, 12:42 PM PDT
- Expired
- Oct 20, 2009, 12:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 169 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 191044 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PDT MON OCT 19 2009 CAZ523-191800- /O.NEW.KVEF.WI.Y.0041.091019T2200Z-091020T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 344 AM PDT MON OCT 19 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT IN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS OF 40 TO 45 MPH EXPECTED ACROSS NORTHWEST SAN BERNARDINO COUNTY...INCLUDING BARSTOW AND FORT IRWIN. THESE GUSTY WINDS WILL CONTINUE THROUGH THE EVENING THEN BECOME NORTHWEST AND DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION. && $$ JA
5 follow-up statements
000 WWUS75 KVEF 191712 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1012 AM PDT MON OCT 19 2009 CAZ523-200300- /O.CON.KVEF.WI.Y.0041.091019T2200Z-091020T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1012 AM PDT MON OCT 19 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT FOR NORTHWESTERN SAN BERNARDINO COUNTY... WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS OF 40 TO 45 MPH EXPECTED ACROSS NORTHWEST SAN BERNARDINO COUNTY... INCLUDING BARSTOW AND FORT IRWIN. THESE GUSTY WINDS WILL CONTINUE THROUGH THE EVENING THEN BECOME NORTHWEST AND DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION. && $$
000 WWUS75 KVEF 191942 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1242 PM PDT MON OCT 19 2009 NVZ014-017-200300- /O.EXB.KVEF.WI.Y.0041.091019T1942Z-091020T0700Z/ ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1242 PM PDT MON OCT 19 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. WEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTH. THE MAIN THREAT FOR GUSTY WINDS BETWEEN 40 AND 50 MPH EXISTS OVER SOUTH-CENTRAL NYE AND WESTERN CLARK COUNTIES. THESE GUSTY CONDITIONS WILL CONTINUE THROUGH THE EVENING THEN SHIFT NORTHWEST AND DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION. && $$ CAZ523-200300- /O.CON.KVEF.WI.Y.0041.091019T2200Z-091020T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1242 PM PDT MON OCT 19 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT FOR NORTHWESTERN SAN BERNARDINO COUNTY... WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS OF 40 TO 45 MPH EXPECTED ACROSS NORTHWEST SAN BERNARDINO COUNTY...INCLUDING BARSTOW AND FORT IRWIN. THESE GUSTY WINDS WILL CONTINUE THROUGH THE EVENING THEN BECOME NORTHWEST AND DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION. && $$ LABELLE
000 WWUS75 KVEF 191947 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1247 PM PDT MON OCT 19 2009 NVZ014-017-200300- /O.CON.KVEF.WI.Y.0041.000000T0000Z-091020T0700Z/ ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK... DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1247 PM PDT MON OCT 19 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR WESTERN CLARK...ESMERALDA AND CENTRAL NYE COUNTY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. WEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTH. THE MAIN THREAT FOR GUSTY WINDS BETWEEN 40 AND 50 MPH EXISTS OVER SOUTH-CENTRAL NYE AND WESTERN CLARK COUNTIES. THESE GUSTY CONDITIONS WILL CONTINUE THROUGH THE EVENING THEN SHIFT NORTHWEST AND DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION. && $$ CAZ523-200300- /O.CON.KVEF.WI.Y.0041.091019T2200Z-091020T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1247 PM PDT MON OCT 19 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT FOR NORTHWESTERN SAN BERNARDINO COUNTY... WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS OF 40 TO 45 MPH EXPECTED ACROSS NORTHWEST SAN BERNARDINO COUNTY...INCLUDING BARSTOW AND FORT IRWIN. THESE GUSTY WINDS WILL CONTINUE THROUGH THE EVENING THEN BECOME NORTHWEST AND DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION. && $$ LABELLE
000 WWUS75 KVEF 200034 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 534 PM PDT MON OCT 19 2009 NVZ018-019-200700- /O.EXA.KVEF.WI.Y.0041.000000T0000Z-091020T0700Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 534 PM PDT MON OCT 19 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS AND SHEEP RANGE...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR AT TIMES THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTH. LOCALIZED GUSTS UP TO 55 MPH ARE POSSIBLE IN THE RED ROCK CANYON CONSERVATION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION. && $$ CAZ523-NVZ014-017-200700- /O.CON.KVEF.WI.Y.0041.000000T0000Z-091020T0700Z/ WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 534 PM PDT MON OCT 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR SOUTHERN NYE AND WESTERN CLARK COUNTY...ESMERALDA AND CENTRAL NYE COUNTY AND NORTHWEST SAN BERNARDINO COUNTY. WEST WINDS WILL CONTINUE THROUGH THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTH. THE MAIN THREAT FOR GUSTY WINDS BETWEEN 40 AND 50 MPH EXISTS OVER SOUTH-CENTRAL NYE AND WESTERN CLARK COUNTIES. THE GUSTY CONDITIONS WILL DECREASE LATE THIS EVENING THEN SHIFT NORTHWEST AND DECREASE AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. BLOWING DUST MAY ALSO REDUCE VISIBILITY IN SOME AREAS. USE EXTRA CAUTION. && $$ PIERCE
000 WWUS75 KVEF 200643 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1143 PM PDT MON OCT 19 2009 CAZ523-NVZ014-017>019-200745- /O.EXP.KVEF.WI.Y.0041.000000T0000Z-091020T0700Z/ WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON 1143 PM PDT MON OCT 19 2009 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT. THE GUSTY SOUTHWEST TO WEST WINDS WHICH HAVE BEEN OCCURRING ACROSS THE ADVISORY AREA ARE BEGINNING TO DECREASE. THE WINDS WILL DECREASE FURTHER AFTER MIDNIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS SOUTHERN NEVADA AND EASTERN CALIFORNIA. THE WIND ADVISORY FOR ESMERALDA...SOUTHERN AND CENTRAL NYE AND WESTERN CLARK COUNTIES AS WELL AS NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE AT MIDNIGHT. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 18, 8:32 PM PDT, 7 hours 12 minutes earlier.
Area forecast discussion, Oct 18, 8:32 PM PDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 832 PM PDT SUN OCT 18 2009 .SYNOPSIS...A STRONG LOW PRESSURE SYSTEM OFF THE NORTHWEST COAST WILL CONTINUE TO PUSH HIGH LEVEL CLOUDS OVER THE REGION AS IT APPROACHES. SOUTHWEST WINDS WILL INCREASE INTO MONDAY FOLLOWED BY A CHANCE OF PRECIPITATION MONDAY NIGHT INTO TUESDAY. AS A RESULT...TEMPERATURES WILL COOL DOWN TO NORMAL VALUES BY MIDWEEK. && .UDPATE...SHORTWAVE AHEAD OF THE MAIN LOW IS MOVING ACROSS NORTHERN NEVADA TONIGHT AND IS GENERATING SHOWERS AND THUNDERSTORMS NORTH OF OUR FORECAST AREA. THIS ACTIVITY WILL STAY NORTH WITH JUST SOME CLOUDS IN OUR AREA. THOSE CLOUDS MAY ACTUALLY BE DECREASING AFTER MIDNIGHT. LOCALLY GUSTY WINDS ARE POSSIBLE TONIGHT DUE TO THE SHORTWAVE MOVING ACROSS NORTHERN NEVADA. FORECAST HANDLING THE CURRENT TRENDS WELL AND UPDATES ARE NOT ANTICIPATED THIS EVENING. && .PREVIOUS DISCUSSION...255 PM PDT SUN OCT 18...SHORT TERM...WATER VAPOR IMAGERY SHOWS A STRONG PACIFIC STORM CENTERED NEAR 45N 135W PUSHING MOISTURE ACROSS THE SOUTHWESTERN STATES. THE STRONG UPPER LEVEL JET ASSOCIATED WITH THIS STORM WILL CONTINUE TO PUSH MOISTURE OVER THE REGION. AT THE SAME TIME A NORTH-SOUTH SURFACE PRESSURE GRADIENT IS SETTING UP TO BRING GUSTY SOUTH TO SOUTHWEST WINDS OVERNIGHT TONIGHT. HIGH RESOLUTION MODELS STILL INDICATE DYNAMICS FOR A WEAK TO MODERATE DOWNSLOPE EVENT IN THE LEE OF THE SIERRA AND SPRING MOUNTAINS. HOWEVER...WIND GUSTS SHOULD REMAIN BELOW ADVISORY CRITERIA IN BOTH LOCATIONS. THE TROUGH WILL BECOME MORE DEFINED AS IT MOVES ON SHORE OVER THE NORTHERN CALIFORNIA AND OREGON BY MONDAY AFTERNOON AND BEGINS ITS TREK SOUTHEAST. GUSTY SOUTHWEST WINDS CAN BE EXPECTED AHEAD OF THE ASSOCIATED COLD FRONT MONDAY EVENING...ESPECIALLY IN NORTHWESTERN SAN BERNARDINO COUNTY. THE COLD FRONT WILL ALSO BRING A CHANCE OF PRECIPITATION TO THE NORTHERN HALF OF THE FORECAST AREA OVERNIGHT MONDAY AND INTO TUESDAY...WITH HIGHEST POPS IN LINCOLN AND CENTRAL NYE COUNTIES. SNOW LEVELS WILL DROP BELOW 8000 FEET FOLLOWING THE COLD FRONT HOWEVER... ANY SNOW SHOULD REMAIN ABOVE POPULATED AREAS. THE FRONT WILL PASS THROUGH THE SOUTHERN GREAT BASIN BY MIDDAY TUESDAY...SHIFTING WINDS NORTH AND DROPPING TEMPERATURES TO NORMAL VALUES FOR THE REMAINDER OF THE SHORT TERM. .LONG TERM...RIDGING TO BRIEFLY TAKE PLACE WEDNESDAY BEHIND THE AFOREMENTIONED SHORTWAVE. SURFACE HIGH IS FORECAST TO BUILD IN OVER NORTHERN NEVADA WEDNESDAY BRINGING AN INCREASING SURFACE PRESSURE GRADIENT TO THE SOUTHERN HALF OF THE CWA. THIS WILL LEAD TO BREEZY TO WINDY CONDITIONS DOWN THE COLORADO RIVER VALLEY WEDNESDAY AND WEDNESDAY NIGHT. THE CURRENT RUN OF OF THE GFS IS SHOWING A SHORTWAVE PUSHING INTO NORTHERN CALIFORNIA WEDNESDAY NIGHT AND ACROSS THE EASTERN HALF OF THE CWA THURSDAY. BOTH THE ECMWF AND GEM MODELS ARE NOT SHOWING THIS FEATURE NEARLY AS STRONG AND ONLY SHOWS A MINOR RIPPLE MOVING ACROSS NORTHERN NEVADA. FOR NOW DID NOT MAKE MANY CHANGES IN THE FORECAST TO REFLECT THIS FEATURE. HIGH PRESSURE WILL STRENGTHEN THURSDAY AND FRIDAY ALLOWING TEMPERATURES TO CLIMB SEVERAL DEGREES ABOVE NORMAL HEADING INTO NEXT WEEKEND. && .AVIATION...FOR MCCARRAN...SOUTH WINDS 10-20KTS EXPECTED THROUGH 03Z BEFORE DIMINISHING AND SHIFTING TO THE SOUTHWEST AROUND 8-15KTS. MECHANICAL TURBULENCE IS POSSIBLE IN THE LEE OF THE SPRING MOUNTAINS DUE TO ENHANCED WINDS OF 20-30KTS BETWEEN 05Z-10Z MONDAY. SCT-BKN CLOUDS AOA 20K FEET OVERNIGHT. SOUTHWEST WINDS 15-25KTS LIKELY AFTER 18Z MONDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH TO SOUTHWEST WINDS 10-20KTS WITH GUSTS NEAR 25 KTS POSSIBLE THROUGH 04Z THIS EVENING. WINDS THEN DIMINISHING TO AROUND 10-15KTS OVERNIGHT. SOUTHWEST WINDS WILL INCREASE MONDAY TO AROUND 15-25KTS WITH OCCASIONAL GUSTS NEAR 30 KTS AT TIMES. SCT-BKN CIGS AOA 20K FEET EXPECTED INTO MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/LABELLE/GORELOW
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.